New Drugs.

leaves

Because I’ve mentioned here that it was coming up, I’m just going to share a quick update on my recent neurology appointment.

Apparently I do have some active lesions right now, which is not what you hope to see on the MRI results. But they’re teeny tiny. Nothing too scary.

Despite the lesions, I left the appointment with an overwhelming sense of optimism. My doctor, who is amazing, is changing my medication to try to find one that will work even better. She’s going to keep a close eye on my brain (MRIs every three months) until she’s happier with the results. I very much appreciate the aggressive approach she’s taking. You’re always going to get good news and bad news. In either case, “we can do better” is something that every patient wants to hear.

As of last week, I’m off Gilenya. In a month, I’ll start a new drug: Tysabri. Being in between drugs gives me an exposed feeling. I keep thinking I’ve forgotten to do something. I’m more suspicious than ever that any twinge is going to be a new symptom. I feel like it’s starting to rain and I don’t have an umbrella with me. But it’s just for a month, and then I’ll have a brand new umbrella.

That’s about it. More to come later.

5 thoughts on “New Drugs.

  1. My son was diagnosed last December, age 25, and they put him on Tysabri to start — after 5 days of steroids in the hospital. He had lesions in the brain and spinal column, quite large and active at the time. His last MRI showed smaller lesions and some not even visible anymore. So far Tysabri has been very good for him. Best of luck with your treatments.

  2. Hey Kate! That’s good to hear. I was thinking about you last week when I started Tecfidera (after 20 years, gulp, on Betaseron). It seems like Tecfidera and Tysabri are similar? It’s so odd for me to have to keep up with the options, after so many years of NONE at all. I look forward to hearing how it goes for you!

  3. have you ever had to go on a series of steroids? I am fighting the downhill side of a megadose. So many things going on with the body at one time! you cant believe the tug of war going on. I am just curious if this is something you have had to deal with.
    thanks
    Trish

    • Just once, and it was right after I had a lumbar puncture last year. I felt awful, but it was hard to figure out whether it was because of the drugs or the LP. I felt fine within just a few days of my last dose, though. Hang in there! Hopefully it’ll pass soon.

  4. Pingback: Damn’d Spot. | steady she goes

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s